Heavy Rain, Sussex
- When
- July 26, 3:00 PM EST to 5:00 PM EST
- Where
- Sussex County, Lewes
- Reported by
- NEWSPAPER
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
m. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Thunderstorms with heavy rain dropped about 4 inches of rain in Lewes from 4 p.m. EDT through 6 p.m. EDT. The heavy rain flooded Market Street and Savannah Road. Thunderstorms with heavy rain also fell across northeastern Sussex County between Harbeson and Milford. Rainfall totals included 4.12 inches in Lewes and 3.10 in Long Neck.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 26, 2:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT THU JUL 26 2001 COLD FRONT MOVING THRU SOUTH JERSEY AND THE NRN DELMARVA REGION PRODUCING SHOWERS AND THUNDERSTORMS. POST FRONTAL SHOWERS EXTEND ACROSS CNTRL JERSEY SWWD ACROSS SE PENNSYLVANIA. FRONT MORE PROGRESSIVE THAN YDY...MINIMIZING FLOOD POTENTIAL THIS AFTERNOON AND EVENING. PW/S STILL AROUND 2 INCHES ACROSS SOUTHERN ZONES. MUCH DRIER AIR ASSOCIATED WITH CANADIAN 1030 MB HIGH SLATED TO NUDGE INTO REGION NEXT 24 HOURS. FWC DB TEMPS LOOK REASONABLE...BUT WITH CENTER OF SURFACE HIGH REMAINING WELL TO OUR NORTH...DEWPOINTS IN THE MID 40S ACROSS THE PHILLY AREA LOOK TO LOW. WILL KEEP OVERNIGHT LOWS ACROSS PHILLY METRO IN THE LOWER 60S...MAINLY 50S ELSEWHERE...WILL MENTION UPPER 40S ACROSS THE FAR NW. THE RECORD LOW TEMPERATURE IN ALLENTOWN FOR THE 27TH IS 52(1952). THIS MIGHT BE IN JEOPARDY. SURFACE HIGH SHIFTS OFF THE NE U.S. COAST ON SATURDAY BRINGING A SOUTHERLY WIND COMPONENT AND SLIGHTLY WARMER TEMPERATURES TO THE CWA. AFTER CLEARING SKIES TONIGHT...REGION WILL BE UNDER MAINLY CLEAR/SUNNY SKIES THROUGHOUT THE SHORT TERM. EXTENDED REMAINS IN TACT WITHL ONLY PRECIP CHANCES ON SUNDAY AND MONDAY. DE...SMALL CRAFT ADVISORY COAST. MD...NONE. NJ...SMALL CRAFT ADVISORY COAST. PA...NONE. KRUZDLO
DEZ001>004-MDZ008-012-015-019-020-NJZ016>026-PAZ067-068-070-071- 270030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1235 PM EDT THU JUL 26 2001 ..POTENTIAL FOR HEAVY RAIN CONTINUES THIS AFTERNOON AND EVENING... A COLD FRONT WILL CONTINUE TO SLOWLY SLIDE SOUTH ACROSS THE REGION THIS AFTERNOON AND EVENING. AS IT DOES SO...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAIN AS WELL AS THE POTENTIAL FOR ISOLATED FLOODING. THE COMBINATION OF A VERY MOIST ATMOSPHERE AND THE EFFECTS OF THE COLD FRONT ITSELF COULD PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF THREE INCHES. THE HEAVIEST RAIN WHICH FELL ON WEDNESDAY OCCURRED ACROSS EAST-CENTRAL AND SOUTHEASTERN PENNSYLVANIA AS WELL AS NORTHWESTERN NEW JERSEY. WITH THE COLD FRONT SLIDING SOUTH TODAY... THE POTENTIAL FOR HEAVY RAIN WILL ALSO SLIDE SOUTH. THE FOCUS THIS AFTERNOON AND EVENING WILL BE ON EXTREME SOUTHEASTERN PENNSYLVANIA...SOUTHERN NEW JERSEY AND THE NORTHERN DELMARVA AREA. VERY LITTLE RAIN HAS FALLEN ACROSS THIS AREA THE PAST COUPLE OF WEEKS. THUS...THE DRY SOILS WILL HELP MITIGATE FLOODING POTENTIAL. AS ALWAYS...WITH HEAVY RAIN OCCURRING IN A SHORT DURATION...STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE THROUGHOUT THE DAY FOR CURRENT CONDITIONS AS WELL AS UPDATED NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS. KRUZDLO
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2001Every state in 2001This day in weather historyWarnings in Delaware, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260503.